MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE STABILIZATION DRBT *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US LUPINE STABILIZATION DRBT *EA; SURGICAL HAND DRILL
Model Number 211033
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi:(b)(4) incomplete.The lot number is unknown at this time.
 
Event or Problem Description
It was reported via complaint submission tool that during a shoulder repair a drill bit (stabilization) broke while drilling.They changed drill bit to complete procedure with a surgical delay of 5 minutes.No patient consequences reported.Additional information provided by the affiliate reported the device will be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during a shoulder repair a drill bit (stabilization) broke while drilling.  the complaint device was received and evaluated.Visual observations confirm that drill bit was found broken.When observed under magnification, no structural anomalies were observed that could have contributed to this failure.The complaint can be confirmed.The possible root cause for the reported failure can be attributed to twisting or applying a bending force to the device.However, this cannot be conclusive determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10667579
Report Number1221934-2020-02958
Device Sequence Number3656207
Product Code HTW
UDI-Device Identifier10886705001453
UDI-Public10886705001453
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number211033
Device Catalogue Number211033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/02/2020
11/03/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/03/2020
11/04/2020
Patient Sequence Number1